Georgia, 2011Hail and Damaging Wind in Georgia, June 11, 2011
June 11, 2011 · NWS CAE · 2 events in 1 county or zone
An isolated severe thunderstorm produced some wind damage and hail in McDuffie County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced some wind damage and hail in McDuffie County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 11, 6:23 PM EST, 57 minutes earlier.
Area forecast discussion, Jun 11, 6:23 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
723 PM EDT SAT JUN 11 2011
.SYNOPSIS...
UPPER-LEVEL RIDGING AND SURFACE HIGH PRESSURE WILL CONTINUE INTO
SUNDAY. A WEAK SURFACE FRONT WILL MOVE INTO THE REGION LATE SUNDAY AND
SOUTH OF THE AREA BY MONDAY MORNING. THIS WILL BRING INCREASING
CHANCES OF RAIN TO THE AREA...HOWEVER TEMPERATURES WILL ONLY COOL
SLIGHTLY BEHIND THE FRONT FOR EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP
ACROSS THE MOUNTAINS AND UPSTATE OF SC/NC/GA. SOME OF THIS
ACTIVITY MAY MOVE OUT OF THE MOUNTAINS DURING THE AFTERNOON AND
EVENING HOURS...SO WILL INCLUDE A SLIGHT CHANCE OF PRECIP FOR THE
WESTERN AND NORTHERN PORTIONS OF THE CWA DURING THAT TIME PERIOD.
TEMPERATURES THIS AFTERNOON WILL CONTINUE TO CLIMB INTO THE 90S
ACROSS ALL AREAS. SCATTERED CLOUDS EXPECTED TO DEVELOP.
TONIGHT...SHOWERS AND THUNDERSTORMS WHICH DEVELOP THIS EVENING
WILL CONTINUE INTO TONIGHT...WITH THE ACTIVITY DIMINISHING AROUND
MIDNIGHT. WILL CONTINUE WITH SLIGHT CHANCE POPS THROUGH MIDNIGHT
FOR THE NORTHERN AND WESTERN MIDLANDS. CONFIDENCE REMAINS TOO LOW
TO INCLUDE POPS FOR ANY AREAS EAST OF THE MIDLANDS. OVERNIGHT
TEMPERATURES WILL GENERALLY BE IN THE UPPER 60S.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A CHANGE IN THE WEATHER PATTERN WILL BEGIN SUNDAY AS AN UPPER
LEVEL TROUGH BEGINS TO DEVELOP ACROSS THE EASTERN US INTO THE
WEEK. A SURFACE FRONT WILL MOVE INTO THE AREA DURING THE DAY ON
SUNDAY...AND THIS SHOULD MOVE SLOWLY THROUGH THE AREA INTO SUNDAY
NIGHT. SOME UNCERTAINTY AS TO HOW FAR SOUTH THE FRONT WILL GO
BEFORE IT STALLS OUT. EVEN SO...RAIN CHANCES WILL RISE IN ADVANCE
OF THE FRONT SINCE THE REGION WILL SEE ENHANCED UPLIFT AND
INSTABILITY SUNDAY. SCATTERED SHOWERS OR THUNDERSTORMS COULD OCCUR
FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. SUNDAY WILL STILL BE
WARM THOUGH WITH HIGHS IN THE LOWER TO MID 90S AGAIN. LOWS SUNDAY
NIGHT AROUND 70.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
SURFACE FRONT SHOULD BE ACROSS SOUTHERN AREAS MONDAY MORNING. SLIGHTLY
COOLER WILL REMAIN NORTH OF THE AREA ON MONDAY...WITH HIGHS IN THE
LOWER TO MID 90S. SLIGHTLY BIGGER COOL DOWN WILL BE ON TUESDAY AS
MAIN UPPER LEVEL FLOW REMAINS OUT OF THE NORTHWEST...WHICH WILL
BRING THE NOSE OF THE HIGH PRESSURE AREA BEHIND THE FRONT CLOSER
TO THE REGION. TUESDAY AND WEDNESDAY MANY AREAS WILL REMAIN IN THE
80S. AIR MASS WILL MODIFY BY THURSDAY...WHICH WILL BRING WARMER
AIR BACK TO THE REGION. ALTHOUGH POPS WILL DIMINISH BEHIND THE
FRONT ON MONDAY AND TUESDAY...MUCH OF THE AREA COULD STILL SEE AN
ISOLATED AFTERNOON SHOWER OR STORM ON ANY GIVEN DAY FROM WEDNESDAY
ONWARD.
&&
.AVIATION /00Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS EXPECTED THROUGH MOST OF THE TAF PERIOD. WEAK SURFACE
HIGH PRESSURE WILL REMAIN OVER THE AREA INTO SUNDAY. ON SUNDAY...A
WEAK FRONTAL BOUNDARY WILL SAG INTO THE REGION DURING THE AFTERNOON
HOURS. SCTD CONVECTIVE ACTIVITY OVER PORTIONS OF THE AND NORTHERN
MIDLANDS WILL SLOWLY DIMINISH THROUGH 02Z. MODEL TIME SECTIONS SHOW
AT 20 KT JET OVERNIGHT...THIS WILL HELP KEEP WINDS LIGHT AND
VARIABLE OVERNIGHT. GUIDANCE ALSO HINTS AT SOME LIGHT FOG DURING THE
EARLY MORNING HOURS...ESPECIALLY AT THE USUAL FOG PRONE AREAS OF
OGB/AGS. WILL ADD A TEMPO GROUP FOR FOG AT BOTH SITES. ON SUNDAY...A
FRONTAL BOUNDARY WILL PUSH INTO THE REGION INCREASING THE CHANCES
FOR SHRA/TSRA...EXPECT THIS ACTIVITY AFTER 18Z. WILL INCLUDE MENTION
OF CB AFTER 18Z FOR ALL TAF SITES.
EXTENDED AVIATION OUTLOOK...WIDELY/SCATTERED AREAS OF IFR/MVFR
CONDITIONS DUE TO SHOWERS AND THUNDERSTORMS SUNDAY EVENING.
OTHERWISE...JUST SOME PATCHY EARLY MORNING MVFR FOG POSSIBLE MONDAY
THROUGH WEDNESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 11, 3:50 AM EST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
450 AM EDT SAT JUN 11 2011
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
450 AM EDT SAT JUN 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, McDuffie
- When
- June 11, 7:20 PM EST to 7:22 PM EST
- Where
- McDuffie County, Thomson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 33.470, -82.500
WRDW reported several trees down in Thomson.
Hail, McDuffie
- When
- June 11, 7:20 PM EST to 7:22 PM EST
- Where
- McDuffie County, Thomson
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.470, -82.500
WRDW reported nickel size hail in Thomson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Montana, June 11, 20111 death · 1 event
- Damaging Winds in Missouri, June 11, 20112 injured · $475,000 · 70 kt wind · 2 events
- Tornadoes and Hail in Oklahoma, June 11, 2011$172,000 · EF1 · 12 events
- Tornado and Hail in Oklahoma, June 11, 2011$101,000 · EF0 · 25 events
- Hail and Damaging Winds in North Carolina, June 11, 2011$110,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Virginia, June 11, 2011$44,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Virginia, June 11, 2011$33,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 11, 2011$50,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 11, 2011$55,000 · 1 in hail · 7 events
- Tornado and Hail in Montana, June 11 to 12, 2011EF1 · 12 events
- Tornadoes and Hail in Texas, June 11, 2011$20,000 · EF0 · 19 events
- Hail and Damaging Winds in Kansas, June 11, 20111.75 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298576, 298577.